MAUDE Adverse Event Report: LINCOTEK MEDICAL LLC VERSIPASS NEEDLE; PASSERNEEDLE

LINCOTEK MEDICAL LLC VERSIPASS NEEDLE; PASSERNEEDLE
Model Number 4727
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 05/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
The complaint was reported from stryker involving the versipass needle manufactured by lincotek medical llc.The event took place in the united states.During a surgical procedure on (b)(6) 2026, two versipass needles fractured during use.The first needle fractured approximately halfway down the shaft during deployment.A second needle was subsequently opened and used; however, this needle fractured at the distal tip in two locations resulting in broken needle fragments becoming dislodged into the patient's meniscus.X-rays were utilized to identify and locate the retained needle fragments.Approximately one hour of additional surgical time was required to locate and retrieve the broken needle pieces from the patient.Due to the presence of retained fragments and the efforts required for retrieval the planned meniscus repair procedure could not be completed as intended.Instead, a partial lateral meniscectomy was performed in order to remove the needle fragments along with the affected meniscal tissue.The event resulted in patient involvement, medical intervention, and a surgical delay.Photographs of the broken needles and x-rays were provided with the complaint.
 
Additional Manufacturer Narrative
Since the device was not returned to the manufacturer (lincotek medical), the investigation was mainly performed on the the dhr.The assembly level lot # is 1007830 and the packaging level lot # is 1008625.There were no issues identified during the dhr review.The ifu for the device clearly specifies "use of excessive force to grasp tissue may cause intrument breakage or patient injury".The user may have used excessive force in this case but the cause is unknown.This complaint was considered reportable as a fragment of the needle had to be removed by performing a lateral meniscectomy.

Brand Name
VERSIPASS NEEDLE
Common Device Name
PASSERNEEDLE
Manufacturer (Section D)
LINCOTEK MEDICAL LLC
811 northwoods blvd
vandalia OH 45377
Manufacturer (Section G)
LINCOTEK MEDICAL LLC
811 northwoods blvd
vandalia OH 45377
Manufacturer Contact
surabhi bindiganavile seshadri
811 northwoods blvd
vandalia, OH 45377
MDR Report Key25427387
Report Number3010039400-2026-00003
Device Sequence Number16023473
Product Code GAB
UDI-Device Identifier00860794002679
UDI-Public00860794002679
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4727
Device Catalogue Number4727
Device Lot Number1008625
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2026
Initial Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown